MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Codes Failure to Fold (1255); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with sphincterotomy procedure performed on (b)(6) 2023.During procedure, the cutting wire of the stonetome seemed to be glued to the tip as it would not bend.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the molding tip was detached from the curving mandrel.
 
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable investigation results of molding tip of the curving mandrel was detached.The returned stonetome was analyzed, and a visual evaluation noted that the molding tip was detached from the curving mandrel, which was consistent with the findings when the device was observed under magnification.The molding tip was not returned.Additionally, the tip was damaged.Per the dimensional inspection, the thickness and the length of the coined end of the forming mandrel were measured, and both were within specification.Per the functional inspection, the device bowed and returned from bowed position as intended when bow test was performed outside and inside the duodenoscope, after the curving mandrel was removed from the stonetome.No other problems with the device were noted.The product analysis revealed that the molding tip was detached from the curving mandrel.This condition could have been generated due to handling/manipulation or the user technique to remove the mandrel from the device, such as if the physician rotated the molding tip instead of pulling the mandrel.Based on all gathered information, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16940193
Report Number3005099803-2023-02375
Device Sequence Number12625460
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0030496091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown